Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 10, 2000, 11:48 PM EDT for Jessamine County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 11:48 PM EDT (03:48 UTC)
- Expired
- Jul 11, 2000, 12:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Jessamine County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:05 AM EDT | Thunderstorm Wind 50 E | Keene, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 110349 SVRSDF KYC113-110415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1148 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 1215 AM EDT * AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KEENE...OR ABOUT 12 MILES SOUTHWEST OF LEXINGTON...MOVING SOUTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NICHOLASVILLE...WILMORE AROUND 1155 PM EDT SPEARS AROUND MIDNIGHT EDT DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. TREES AND POWER LINES HAVE BEEN REPORTED DOWN ACROSS FRANKLIN COUNTY AND IN WOODFORD COUNTY. REPORT SEVERE WEATHER TO YOUR NEA@REST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. SCHOLZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 8 hours 48 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM EDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON JUL 10 2000 MN CONCERN THIS FCST PRD IS AMT OF PRECIP ASSCTD WITH MCC AND FNTL BNDRY XPCTD ACRS KY TNGT. AT 18Z DECAYING MCC DROPG S FROM GRT LKS/UPR MS VLY. AIRMS OVR KY REMAINS UNSTBL WITH DWPTS IN/ARND 70 AND TEMPS NEARG 90. KY IN COLL AREA BTWN HI PRES N AND S AND LO PRES E AND W. NW FLW PERSISTS ALFT. MDLS INDCT BST UPR AIR SPRT MOVS N OF CWA...BUT MOIST/INSTBLY CONVERGE ON NCNTRL KY BY 06Z. PRECIPITABLE WTR VALUES AOA 2IN AND QPF/XCSV RNFL INDCT SOME PTNTL FOR FF. FFG AOA 3IN OVR CWA AND SEEMS WORST CASE SCENERIO WOULD PRODUCE 1-2 INCH AMTS OVRNGT. WILL CONT MNTN OF HVY RN IN OVRNGT FCST BUT SEE NO NEED FOR FFA ATTM. SBSTNL MOIST RMS OVR CWA THRU REMAINDER OF FCST PRD ALTHO UPR AIR SPRT REMAINS WK. SFC FNT BECOME VRY DIFFUSE BUT DWPTS REMAIN CLOSE TO 70 AND INSTBLTY HI. WILL CONT CHC SHWRS/TSTMS THRU REST OF FCST PRD DUE TO UNCERTAINTY OF FNTL PSN. GUID TEMPS HAVE COME MORE IN LINE WITH HIER CHC PRECIP AND CAN LKLY USE A COMB THRU FCST PRD. .SDF...NONE RNK
In the hours before
Special weather statement, Jul 10, 9:41 PM EDT, 2 hours 7 minutes before
INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067- 110830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 941 PM EDT MON JUL 10 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT ACROSS NORTH CENTRAL AND EAST CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. VERY WARM AND HUMID AIR IS IN PLACE OVER OUR REGION AND STRONG THUNDERSTORMS MAY BE TRIGGERED LATE TONIGHT AND EARLY TUESDAY. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.
Local storm report, Jul 10, 11:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM MILLERSBURG KY WIND DAMAGE
07/10/00 BOURBON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 11:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM FRANKFORT KY WIND DAMAGE
07/10/00 FRANKLIN POWER LINES AND TREES
DOWN FROM WIND. MANY
TREES ALSO STRUCK BY
LIGHTNING.Local storm report, Jul 10, 11:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1141 PM EDT MON JUL 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM LEXINGTON KY WIND DAMAGE
07/10/00 FAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:15 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 30 min |
| Jul 10, 11:16 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 19 min |
| Jul 10, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 29 min |
| Jul 10, 11:31 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 10, 11:59 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 31 min |
| Jul 11, 12:12 AM EDT | Severe Thunderstorm Warning | LMK | Garrard | 33 min |
| Jul 11, 2:08 AM EDT | Severe Thunderstorm Warning | LMK | Woodford | 37 min |
| Jul 11, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 24 min |
| Jul 11, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 38 min |
| Jul 11, 7:26 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 34 min |
| Jul 11, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.